Menu

Friends

Other pages

Wellbutrin and dreams

Wellbutrin is a commonly used drug for treatment of depression and panic disorders. Therefore it is essential to be aware of the possible side effects of using this drug. Being aware of the possible side effects prepare the users mentally and help them recongise the symptons of the side effects. Besides the usual side effects of antidepressants, such as headaches, nausea, and sometimes worse things like mood changes and weight gain, Wellbutrin has some other interesting side effects that many patients have commented on or even complained about. One of the more disturbing, psychologically speaking, side effects have been vivid dreams and even nightmares that many people have experienced while on Wellbutrin and its branch offs like Wellbutrin SR. This is because Wellbutrin works by changing the chemical balance in the brain to be more favorable towards better moods and shifting away from depression. However, this also means that there can be some strange side effects as the mind and body get used to the changing chemistry balances.

Dreams and night disturbances in general are one of the side effects of Wellbutrin; it says as much on the packaging and your doctor can tell you more about what to expect. In general, users of this drug have experienced vivid dreams, both good dreams and nightmares while on this drug. Many of these people have had trouble with dreams before while taking other drugs and have this sensitivity to anti-depressants; however for others, the side effect has seemingly come out of nowhere and only by paying attention to the label have they realized that their dreams may be a result of the chemical changes in the brain that Wellbutrin causes.

Other antidepressants have been known to cause vivid dreams and nightmares in their users, so don't assume that it's only Wellbutrin and try to stop using this drug cold turkey. If the dreams are unbearable or don't get better over time, speak to your doctor about switching medications. Otherwise, many users have found that though the dreams were vivid for a few nights, they slowly and steadily toned down and users were able to get a good night's rest again. It was simply a matter of the body needing to adapt to the chemical changes going on in the brain.

If however, the vivid dreams continue and become unbearable or get worse, or you suffer from other disturbances like night terrors, then you should go see your doctor about getting your prescription changed. Part of the way to get out of depression is to be well rested and you can't do this if your night is bombarded by weird dreams. You're the best judge of what you can and cannot put up with, so make sure to only stick with the dreams for as long as you are comfortable with and if they don't get better, seek medical assistance and get a change in your drug dose or type.

Other than switching drugs if the dreams are too bad to bear, there is very little you can do about them. Just be sure to not mix anything else with your prescription such as alcohol or sleep aids, and remember that the dreams were just that: dreams, not real. For most users, they did pass in a reasonably short period of time and most likely, you'll be no different. However, if it gets too bad, see your doctor and see if you can change to a different drug. Keeping your doctor updated and informing them of serious side effects experienced will defintely be a key element.